Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Facial wasting
May 6, 2004

I am on a regimen of Kaletra, Viread and Epivir for about two months now. I have heard horror stories from friends and read online about facial wasting. Can you tell me is any of the medications I am taking can have this effect. I am already seeing what looks like cellulite in my legs. My CD4 was 200 and viral load 1300 as of last month.

Response from Dr. Henry

The regimen you are on has not been one that has particularly been associated with facial wasting. Each person has unique aspects to their interaction with the virus and treatment so your HIV specialist is the best person to balance all of the factors and find a regimen that is a good fit for you. I have scores of patients on regimens similar to yours who have not developed facial wasting even after many years. A small fraction have developed facial wasting. Other factors besides the drugs may play an important role (such as aging, degree of immune suppression, etc)though much of the discussion often centers on the HIV drugs. KH



Previous
Nevirapine rechallenge?
Next
Mellow Yellow

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement